Alert archive / West Virginia / High Wind Warnings in 2007

High Wind Warning 4, NWS Baltimore/Washington

December 16, 2007Allegany County, Maryland; Grant County, Mineral County, West Virginia

NWS Baltimore/Washington issued this high wind warning at Dec 16, 2007, 3:51 AM EST for Allegany County, Maryland; Grant County, Mineral County, West Virginia. It took effect at Dec 16, 2007, 1:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 3:51 AM EST (08:51 UTC)
In effect from
Dec 16, 2007, 1:00 PM EST
Expired
Dec 16, 2007, 9:06 PM EST
In force
8 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Grant County, WV, Mineral County, WV

The radar

The Sterling radar (KLWX), 134 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
772 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 160851
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 AM EST SUN DEC 16 2007

MDZ501-502-VAZ021-WVZ054-501>504-161700-
/O.UPG.KLWX.HW.A.0003.071216T1800Z-071217T1500Z/
/O.NEW.KLWX.HW.W.0004.071216T1800Z-071217T1100Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
351 AM EST SUN DEC 16 2007

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 6 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL BEGIN TO GUST BETWEEN 50 AND 60 MPH THIS
AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE NEW ENGLAND
COAST. THESE STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH
MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED
TREES AND POWER LINES.

IN THE MOUNTAINS...SIGNIFICANT TREE AND POWER LINE DAMAGE MAY
RESULT DUE TO THE ADDITIONAL WEIGHT OF THE ACCUMULATED ICE...WITH
THE POTENTIAL FOR WIDESPREAD POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ003>007-009>011-013-014-VAZ025>031-042-052>054-
WVZ050>053-055-161700-
/O.UPG.KLWX.HW.A.0003.071216T1800Z-071217T1500Z/
/O.EXB.KLWX.WI.Y.0009.071216T1800Z-071217T1100Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-AUGUSTA-ROCKINGHAM-SHENANDOAH-
FREDERICK VA-PAGE-WARREN-CLARKE-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...MARTINSBURG...CHARLES TOWN
351 AM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH THIS AFTERNOON...AS
A DEEP LOW PRESSURE SYSTEM MOVES UP THE NEW ENGLAND COAST. THESE
STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH MID MORNING
MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED TREES AND
POWER LINES.

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ016>018-VAZ036>041-050-051-055>057-161700-
/O.EXT.KLWX.WI.Y.0009.071216T1800Z-071217T1100Z/
CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-FAUQUIER-ORANGE-CULPEPER-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...
CHARLOTTESVILLE...WASHINGTON...CULPEPER...FREDERICKSBURG
351 AM EST SUN DEC 16 2007

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EST MONDAY...

WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH THIS AFTERNOON...AS
A DEEP LOW PRESSURE SYSTEM MOVES UP THE NEW ENGLAND COAST. THESE
STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH MID MORNING
MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED TREES AND
POWER LINES.

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS71 KLWX 161605
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1105 AM EST SUN DEC 16 2007

MDZ501-502-VAZ021-WVZ054-501>504-170015-
/O.CON.KLWX.HW.W.0004.071216T1800Z-071217T1100Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
1105 AM EST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

WEST WINDS WILL BEGIN TO GUST BETWEEN 50 AND 60 MPH THIS
AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC
COAST TOWARD NEW ENGLAND. THESE STRONG WIND GUSTS ARE EXPECTED TO
CONTINUE THROUGH MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY
RESULT FROM DOWNED TREES AND POWER LINES.

IN THE MOUNTAINS...SIGNIFICANT TREE AND POWER LINE DAMAGE MAY
RESULT DUE TO THE ADDITIONAL WEIGHT OF THE ACCUMULATED ICE...WITH
THE POTENTIAL FOR WIDESPREAD POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-036>042-
050>057-WVZ050>053-055-170015-
/O.CON.KLWX.WI.Y.0009.071216T1800Z-071217T1100Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-
CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...
CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...FREDERICKSBURG...MARTINSBURG...CHARLES TOWN
1105 AM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH THIS AFTERNOON...AS
A DEEP LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC COAST TOWARD NEW
ENGLAND. THESE STRONG WIND GUSTS ARE EXPECTED TO CONTINUE THROUGH
MID MORNING MONDAY. SPORADIC POWER OUTAGES MAY RESULT FROM DOWNED
TREES AND POWER LINES.

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HTS
000 
WWUS71 KLWX 162019
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EST SUN DEC 16 2007

MDZ501-502-VAZ021-WVZ054-501>504-170430-
/O.CON.KLWX.HW.W.0004.000000T0000Z-071217T1100Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
319 PM EST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

WEST WINDS WILL BEGIN TO GUST BETWEEN 50 AND 60 MPH LATE THIS
AFTERNOON...AS A DEEP LOW PRESSURE SYSTEM MOVES UP THE ATLANTIC
COAST TOWARD NEW ENGLAND. THE STRONGEST WIND GUSTS WILL OCCUR THIS
EVENING...BEFORE DIMINISHING SLIGHTLY OVERNIGHT. THE HIGHEST WIND
GUSTS WILL BE FOUND ACROSS THE RIDGES. 

IT WILL STILL BE WINDY ON MONDAY...BUT SPEEDS WILL GRADUALLY
SUBSIDE THROUGH THE DAY.

WINDS AT THESE SPEEDS WILL BE CAPABLE OF DOWNING TREES AND POWER
LINES. POWER OUTAGES MAY RESULT. IN THE MOUNTAINS...SIGNIFICANT
TREE AND POWER LINE DAMAGE MAY RESULT DUE TO THE ADDITIONAL WEIGHT
OF THE ACCUMULATED ICE...WITH THE POTENTIAL FOR WIDESPREAD POWER
OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-036>042-
050>057-WVZ050>053-055-170430-
/O.CON.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-
CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...
CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...FREDERICKSBURG...MARTINSBURG...CHARLES TOWN
319 PM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

WEST WINDS WILL BEGIN TO GUST UP TO 50 MPH LATE THIS AFTERNOON
AND EARLY THIS EVENING...AS A DEEP LOW PRESSURE SYSTEM MOVES UP
THE ATLANTIC COAST TOWARD NEW ENGLAND. THE STRONGEST WIND GUSTS
WILL OCCUR FROM MID EVENING UNTIL JUST PAST MIDNIGHT. THE HIGHEST
WIND GUSTS WILL BE FOUND ACROSS THE RIDGES.

WINDS AT THESE SPEEDS WILL BE CAPABLE OF BREAKING OFF TREE LIMBS
AND TOPPLING WEAKENED TREES AND UNSECURED OBJECTS. SPORADIC POWER
OUTAGES MAY RESULT. MORE WIDESPREAD DAMAGE MAY BE POSSIBLE ACROSS
THE MOUNTAINS IN AREAS WHICH RECEIVED ICE ACCUMULATIONS EARLY THIS
MORNING. 

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HTS
000 
WWUS71 KLWX 170206
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
906 PM EST SUN DEC 16 2007

MDZ501-502-VAZ021-WVZ054-501>504-171015-
/O.CAN.KLWX.HW.W.0004.000000T0000Z-071217T1100Z/
/O.EXA.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
PENDLETON-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
906 PM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

DEEP LOW PRESSURE CONTINUES TO MOVE UP THE ATLANTIC COAST TOWARD
NEW ENGLAND. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
OVERNIGHT.

WINDS AT THESE SPEEDS WILL BE CAPABLE OF BREAKING OFF
TREE LIMBS AND TOPPLING WEAKENED TREES AND UNSECURED OBJECTS.
SPORADIC POWER OUTAGES MAY RESULT. MORE WIDESPREAD DAMAGE MAY BE
POSSIBLE ACROSS THE MOUNTAINS IN AREAS WHICH RECEIVED ICE
ACCUMULATIONS EARLY THIS MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$

VAZ036>041-050-051-055>057-170315-
/O.CAN.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-ORANGE-
CULPEPER-STAFFORD-SPOTSYLVANIA-KING GEORGE-
INCLUDING THE CITIES OF...CHARLOTTESVILLE...WASHINGTON...
CULPEPER...FREDERICKSBURG
906 PM EST SUN DEC 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA.

$$

DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-042-052>054-
WVZ050>053-055-171015-
/O.CON.KLWX.WI.Y.0009.000000T0000Z-071217T1100Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...LEESBURG...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH...MARTINSBURG...CHARLES TOWN
906 PM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

DEEP LOW PRESSURE CONTINUES TO MOVE UP THE ATLANTIC COAST TOWARD NEW
ENGLAND. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE INTO THE
OVERNIGHT HOURS. 

WINDS AT THESE SPEEDS WILL BE CAPABLE OF BREAKING OFF TREE LIMBS
AND TOPPLING WEAKENED TREES AND UNSECURED OBJECTS. SPORADIC POWER
OUTAGES MAY RESULT. MORE WIDESPREAD DAMAGE MAY BE POSSIBLE ACROSS
THE MOUNTAINS IN AREAS WHICH RECEIVED ICE ACCUMULATIONS EARLY
THIS MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Dec 15, 9:58 PM EST, 5 hours 53 minutes earlier.

Area forecast discussion, Dec 15, 9:58 PM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 PM EST SAT DEC 15 2007

.SYNOPSIS...
LOW PRESSURE WILL TRACK INTO THE TENNESSEE VALLEY THIS EVENING...AND
THEN TRANSFER ITS ENERGY TO A NEW LOW OFF THE COAST BY SUNDAY
MORNING. GUSTY WINDS ARE EXPECTED AS THE STORM DEPARTS SUNDAY.
HIGH PRESSURE IS FORECAST TO REBUILD EARLY NEXT WEEK. THE NEXT LOW
PRESSURE SYSTEM WILL SLIDE INTO THE OHIO VALLEY LATE THURSDAY AND
FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PRECIPITATION HAS FINALLY BEGUN TO OVERSPREAD MOST OF THE CWFA. IN
THE LAST HOUR OR SO...SEVERAL REPORTS FROM WEST VIRGINIA AND WESTERN
LOUDOUN COUNTY HAVE COME IN REPORTING THAT SURFACES ARE BEGINNING TO
GLAZE OVER IN THE FREEZING RAIN.

TEMPERATURES IN WESTERN MARYLAND AND THE PANHANDLE OF WEST VIRGINIA
ARE BELOW FREEZING...WITH THE HIGHER TERRAIN WELL BELOW FREEZING AND
IN THE 20S. THE MAIN QUESTION WILL BE WHEN/WHERE THE TEMPS WILL
BEGIN TO RISE OVERNIGHT. BELIEVE AREAS EAST OF THE BLUE RIDGE
MOUNTAINS WILL RISE ABOVE FREEZING OVERNIGHT. THIS IS HANDLED WELL
IN THE CURRENT FORECAST. AREAS WEST OF THE BLUE RIDGE WILL BE A BIT
TRICKIER...BUT THINK THE SW CWFA SHOULD SEE SOME RISING TEMPERATURES
BEFORE THE END OF THE EVENT. THE TEMPS SHOULD REMAIN NEARLY STEADY
IN THE WV PANHANDLE...AND WESTERN MARYLAND. THE ONE EXCEPTION TO THE
RISING TEMPS SHOULD BE THE HIGHER TERRAIN.

OVERALL...THE CURRENT FORECAST HAS EVERYTHING ON TRACK. WILL ONLY BE
MAKING A FEW TWEAKS TO THE TEMPS/DEWPOINTS AND WINDS. EARLIER UPDATE
ENCOMPASSED THE WIND FORECAST FOR SUNDAY INTO MONDAY.

WILL NOT BE MAKING ANY CHANGES TO THE CURRENT WINTER/WIND HEADLINES
IN PLACE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
LOPRES TO MV N OF AREA SUN...TRACKING FAIRLY CLOSE TO CWFA. BEST
PCPN WL BE SHUNTED N/E OF CWFA ELY...AND WLY FLOW SHUD STRT TO SCOUR
OF CLDS. THUS...HV TRIMMED MOST WINTER HEADLINES...ADVY AT 7AM /IF
NOT BEFORE/...AND 1PM IN VLY. WL KEEP WSWRNG IN MTNS AS IS...BASED
ON RDVLPMNT OF SHSN. WNDS SHUD INCR AS STRONG CAA KICKS IN. PROFILES
SUGGEST STRONGEST WNDS SUN NGT...AND THUS WL WAIT ANTHR CYCLE BEFORE
RAISING ANY WND HEADLINES. MAXT NEAR MIDDAY...W/ TEMPS DROPPING OFF
AGN DURING THE AFTN. TOOK BLEND OF GDNC SOLNS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY NIGHT AND MONDAY...A MAJOR COASTAL STORM WILL CONTINUE TO
RAPIDLY INTENSIFY SUNDAY NIGHT AS IT HEADS THROUGH NEW ENGLAND. A
STRONG PRESSURE GRADIENT BETWEEN THIS STORM AND HIGH PRESSURE OVER
THE MIDWEST WILL BRING GUSTY WEST-NORTHWEST WINDS TO THE ENTIRE
CWA FOR SUNDAY NIGHT INTO MONDAY. STRONG COLD ADVECTION WILL
COMBINE WITH WRAP AROUND MOISTURE FROM THIS STORM AND THE GREAT
LAKES TO PRODUCE UPSLOPE SNOW SHOWERS ACROSS THE POTOMAC HIGHLANDS
INTO MONDAY MORNING. 12Z NAM/GFS BUFKIT PROFILES SHOW SATURATED
LOW-LEVELS BELOW 3000 FEET UNDERNEATH THE SUBSIDENCE INVERSION.
THE LAYER OF MAXIMUM DENDRITIC SNOW GROWTH IS ALSO LOCATED FROM
JUST ABOVE THE SURFACE UP TO THE SUBSIDENCE INVERSION. THEREFORE...
WE WENT CATEGORICAL WITH THE POPS AND SOME ACCUMULATION IS LIKELY
ACROSS EXTREME WESTERN MARYLAND AND EASTERN WEST VIRGINIA. HIGH
PRESSURE WILL BUILD OVER THE CWA LATER MONDAY ALLOWING FOR WINDS
TO GRADUALLY SUBSIDE AND SNOW SHOWERS ACROSS THE POTOMAC HIGHLANDS
TO SLOWLY DISSIPATE.

TUESDAY THROUGH SATURDAY...HIGH PRESSURE WILL BUILD OVER THE MID-
ATLANTIC FOR TUESDAY BRINGING DRY AND SEASONABLE CONDITIONS. A
WEAK CLIPPER SYSTEM WILL PASS BY TO OUR NORTH FOR WEDNESDAY WITH
LITTLE IMPACT ON THE WEATHER. HIGH PRESSURE WILL BUILD BACK OVER
THE REGION BEHIND THIS SYSTEM...BUT THE NEXT STORM SYSTEM WILL BE
ON ITS HEELS BRINGING A CHANCE FOR PRECIPITATION LATER THURSDAY
AND FRIDAY. AS OF NOW IT LOOKS LIKE THIS WILL BE A RAIN PRODUCER.
WEAK HIGH PRESSURE MAY MOVE IN BEHIND THIS SYSTEM TO START NEXT
WEEKEND.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
CIGS/VSBYS ARE MOSTLY MVFR CURRENTLY AND ARE EXPECTED TO BEGIN
DROPPING TO IFR OVERNIGHT. KRMB WILL CONTINUE WITH THE FREEZING
RAIN...WITH THE REMAINDER OF THE TERMINAL SITES SWITCHING OVER
RAIN AFTER MIDNIGHT.

&&

.MARINE...
SCA REMAINS FOR 20 KT IN BLDG SLY FLOW TNGT AND SUN. HOWEVER...A
STRONG PRESSURE GRADIENT BETWEEN THE COASTAL STORM MOVING THROUGH
NEW ENGLAND AND HIGH PRESSURE OVER THE MIDWEST WILL BRING GALE
FORCE WIND GUSTS FROM THE WEST-NORTHWEST LATER SUNDAY AFTERNOON
INTO MONDAY AFTERNOON. A GALE WARNING IS IN EFFECT FROM 4 PM
SUNDAY UNTIL 10 AM MONDAY MORNING. WINDS WILL GRADUALLY SUBSIDE ON
MONDAY AS HIGH PRESSURE DRAWS CLOSER BUT A SMALL CRAFT WINDS ARE
STILL EXPECTED. HIGH PRESSURE WILL BRING TRANQUIL CONDITIONS FOR
THE MIDDLE PART OF THE WEEK AND THE NEXT STORM SYSTEM WILL
APPROACH LATE IN THE WEEK.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES REMAIN PSBL LT TNGT/SUN MRNG AS LOPRES MV UP COAST.
GDNC ATTM SUGGESTING 1-2FT ANOMOLIES...WHICH WUD APPROACH MAT ALNG
WRN SHORE OF BAY AT HIGH TIDE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR DCZ001.
     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MDZ004>007-
     009>011-013-014.
     WIND ADVISORY FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
     MDZ016>018.
     WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR MDZ501-502.
     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR MDZ003>007-009>011-013-014-501-502.
     WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR MDZ003.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VAZ036>042-
     050>056.
     WIND ADVISORY FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
     VAZ036>041-050-051-055>057.
     WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR VAZ021.
     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR VAZ021-025>031-042-052>054.
     WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR VAZ025>031.
WV...WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR WVZ050-054-055-
     501>504.
     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR WVZ050>055-501>504.
     WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR ANZ530>537.
     GALE WARNING FROM 4 PM SUNDAY TO 10 AM EST MONDAY FOR
     ANZ530>537.

&&

SYNOPSIS...HTS
NEAR TERM...NWL
SHORT TERM...HTS
LONG TERM...BJL
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 15, 7:57 PM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
757 PM EST SAT DEC 15 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-161000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
757 PM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...TONIGHT

A WINTER STORM WARNING CONTINUES FOR AREAS WEST OF THE BLUE RIDGE
THIS AFTERNOON THROUGH SUNDAY MORNING. ICE ACCUMULATIONS FROM
FREEZING RAIN OF UP TO ONE QUARTER OF AN INCH IS LIKELY...WITH
LOCAL AMOUNTS OF UP TO ONE HALF OF AN INCH POSSIBLE IN THE HIGHER
ELEVATIONS. SNOW AND OR SLEET ACCUMULATIONS WILL BE MINIMAL IN THE
WARNING AREA AT UNDER 1 INCH.

A WINTER WEATHER ADVISORY CONTINUES FOR AREAS EAST OF THE BLUE RIDGE
MOUNTAINS TO THE I-95 CORRIDOR...INCLUDING THE BALTIMORE AND
WASHINGTON DC METROPOLITAN AREAS. MINIMAL ICE ACCUMULATION IS
ANTICIPATED ALONG THE INTERSTATE 95 CORRIDOR...WITH A TENTH OR TWO
OF ICING POSSIBLE JUST EAST OF THE BLUE RIDGE MOUNTAINS AND ALONG
THE MASON DIXON LINE. LITTLE OR NO SNOW AND OR SLEET ACCUMULATION
IS EXPECTED IN THE ADVISORY AREA.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE CONDITIONS ARE EXPECTED THROUGH MONDAY MORNING FOR GUSTY
NORTHWEST WINDS BEHIND THE WINTER STORM. SMALL CRAFT ADVISORY
CONDITIONS ON THE BAY AND TIDAL POTOMAC ARE LIKELY MONDAY
AFTERNOON.

A HIGH WIND WATCH IS IN EFFECT WEST OF THE BLUE RIDGE AND ACROSS
THE GREATER BALTIMORE AND WASHINGTON METRO AREAS SUNDAY AFTERNOON
THROUGH MONDAY MORNING. WIND GUSTS OF 50 TO 60 MPH HAVE THE
POTENTIAL TO DOWN TREES AND POWER LINES...CAUSING SPORADIC TO
WIDESPREAD POWER OUTAGES ESPECIALLY WHERE ICE ACCUMULATES. ACROSS
THE PIEDMONT OF NORTH CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND
A WIND ADVISORY IS IN EFFECT DURING THE SAME TIME PERIOD FOR GUSTS
UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...REPORTS
OF ICING...SLEET OR SNOW WOULD BE APPRECIATED THIS WEEKEND.

ROGOWSKI/NWL/HTS/BJL

In the hours before

Local storm report, Dec 16, 12:18 AM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1218 AM EST SUN DEC 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FREEZING RAIN    WINCHESTER              39.17N 78.18W
12/16/2007  U0.00 INCH       CITY OF WINCHESTER VA   TRAINED SPOTTER

            TREES AND POWERLINES DOWN IN CITY OF WINCHESTER DUE TO
            ICE ACCRETION.

&&

LEE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:33 PM ESTHigh Wind WatchLWXAllegany, Anne Arundel, Baltimore, Carroll, Frederick, Prince George's and 2 more8 hr
Dec 15, 7:33 PM ESTWind AdvisoryLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more34 hr
Dec 16, 3:58 AM ESTSnow AdvisoryLWXAllegany26 hr

Nearby

High Wind Warnings in West Virginia, 2007High Wind Warnings in Maryland, 2007High Wind Warnings in Virginia, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.